May 20, 2022

Overdose of antibiotics during Covid-19 can lead to vaginal infections | Health

Just when we thought Covid-19 was slipping out of your lives, Omicron engulfed our world. If you have noticed, someone or other you know has this highly contagious virus. Headache, sore throat, body aches and high fever are the common signs that suggest Omicron is on you. Unfortunately, if Omicron has won you over, you can’t do without antibiotics and where there are antibiotics, there are other bodily hassles that can make things worse. One of them is vaginal infections.

Many have reported that after being infected with Covid-19 they suffered from vaginal infections. Yeast infection being the most common of all. Now the million dollar question is, is it Covid-19 destroying your vagina biome or is it the antibodies? In this reading, we will find out.

Also read: Vaginal infections are common during the monsoon. Treat them with tea tree oil

“I have been positive for Covid-19 for about a week now. Although many people say the symptoms are mild this time around, I have a high fever and back pain which hurts my back. The season winter weather makes it harder to recover, and I feel the fatigue that has set in. Plus, the doses of antibiotics I have to deal with with Covid-19, have resulted in a yeast infection. My vagina is dry. and itchy, and it’s not such a good feeling,” Divya Kaur, 34, told HealthShots.

How an overdose of antibiotics leads to vaginal infections

According to Dr. Aruna Kalra, Senior Gynecologist and Obstetrician at CK Birla Hospital, Gurugram, antibiotics can have various side effects such as allergic reactions and diarrhea. It can affect your gut by changing the amount and type of bacteria it contains. These changes in the gut lead to nausea, vomiting, and other gastrointestinal side effects. They can also weaken the immune system.

Also read: Protect yourself against vaginal infections during the monsoon with these 7 tips

“When it comes to your vagina, antibiotics can kill both good and bad bacteria. This makes you more vulnerable to infections. Antibiotics allow bad bacteria to grow in the gut and they can travel to the vagina, causing infections. Antibiotics also affect vaginal pH balance,” says Dr. Kalra.

Here are some symptoms of vaginal infections

– A burning sensation around the vulva

– White and odorless vaginal discharge

– Pain during intercourse

– Pain during urination

– Increased vaginal discharge

Also read: Do you need probiotics to avoid vaginal infections? Let’s find out

Some more reasons to avoid antibiotics

– Antibiotics kill the good bacteria in the gut that helps you maintain your overall health.

– They have many side effects including rash, abdominal pain, fever, headache, insomnia and dizziness.

– They reduce the diversity of the microbiome

(For more health-related stories, visit HealthShots.com)